Thunderstorm Wind, Waushara
- When
- April 12, 2:15 AM CST
- Where
- Waushara County, 3 mi E of Hancock
- Measured
- 50 kt (58 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.133, -89.450
Thunderstorms developed across east central Wisconsin in the warm sector of a surface weather system that was moving through the region. These storms caused strong winds aloft to reach the surface, knocking down trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed across east central Wisconsin in the warm sector of a surface weather system that was moving through the region. These storms caused strong winds aloft to reach the surface, knocking down trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 11, 10:45 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 PM CDT WED APR 11 2001
SUSTAINED WIND SPEEDS HV COME DOWN IN MOST AREAS. HOWEVER...STG WINDS
CONT JUST ABV SFC...AND THEY MAY STILL WORK DOWN TO THE SFC AT TIMES. WL
CONT WIND ADV BUT ADJUST WORDING TO ACCOUNT FOR VARIABILITY IN WIND
SPEED.
.GRB...WIND ADVISORY TONIGHT
WIZ013-020>022-030-031-035>040-045-048>050-
GALE WARNING FOR NEARSHORE WATERS TONIGHT
LMZ541>543-
SKOWRONSKI
WWW.CRH.NOAA.GOV/GRBWIZ005-010>013-018>022-030-031-035>040-045-048>050-120300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 705 PM CDT WED APR 11 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE FORECAST AREA. THE GREATEST THREAT OF SEVERE STORMS WILL BE OVER CENTRAL WISCONSIN... WHERE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE STILL POSSIBLE. THE REST OF THE FORECAST AREA MAY EXPERIENCE STRONG GUSTY WINDS...AND SMALL HAIL. AN INTENSE STORM SYSTEM OVER SOUTHEAST NEBRASKA THIS EVENING IS FORECAST TO MOVE NORTHEAST...REACHING SOUTHERN MINNESOTA BY MIDNIGHT. THE SYSTEM WILL PULL A WARM FRONT INTO CENTRAL WISCONSIN...AND BRING WARM...MOIST AND UNSTABLE AIR INTO THE REGION. THE COMBINATION OF MOISTURE...LIFT AND INSTABILITY WILL LEAD TO WIDESPREAD THUNDERSTORMS ACROSS THE REGION THIS EVENING. STRONG WIND SHEAR ALOFT MAY PRODUCE ISOLATED TORNADOES...ESPECIALLY OVER CENTRAL WISCONSIN. FURTHERMORE... ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OVER CENTRAL AND EAST-CENTRAL WISCONSIN WHERE HEAVY RAINS HAVE ALREADY OCCURRED EARLIER IN THE DAY. SPOTTER GROUPS ACROSS NORTHEAST WISCONSIN SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING. STAY TUNED FOR LATER STATEMENTS ABOUT THIS APPROACHING STORM SYSTEM. DETAILS OF CURRENT SIGNIFICANT WEATHER CAN BE FOUND IN THE SHORT-TERM FORECAST. KALLAS WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
9 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242345, 5242346, 5242347, 5242348, 5242351, 5242352, 5242349, 5242350, 5242353.